News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Problems from over use of antibiotics?


 bigbuys - Tue Jul 24, 2007 6:35 am

HI, I am a 40 year old male. About a year ago I had a hole in my throat. ( which they never told me what caused it) I was rushed to a hospital and they gave me every antibiotic ever made I think.. That was the treatment.. ( 4 days worth) Ever since I have had a lot of problems. I went back to a doctor and he said my problems where due to the antibiotics and gave me more antibiotics. Well the problems of gas, pain, a lot of bright red blood in stool, fatigue, having trouble with BM.. It seams if I have a glass of milk its worse. After all this and 15 thousand later I cant afford more useless tests please help me figure this out.
 Dr. Chan Lowe - Sat Jul 28, 2007 3:30 pm

User avatar Hi Bigbuys,

Antibiotics can cause some problems with your digestive tract. Most commonly, they kill off the "good" bacteria in the intestines and allow the "bad" bacteria to get a foothold. A common infection that results is one with clostridium difficile. This can cause severe diarrhea, abdominal pain and blood in the stool.

Your symptoms also sound as if you may have gastritis or an ulcer. It may be worth being tested for H. Pylori (a bacteria that can cause these things).

One other thought would be that the throat problem and your current symptoms may be related but not due to the antibiotics. Crohn's disease can sometimes present like this, although your presentation would not be "classic" for Crohn's.

If you are not getting better you may need to see a GI specialist.

Follow up with your doctor is important.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here